Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Prescribed colimex before breast feed. Crying to sleep after stopping the syrup. Addicted to medicine? Colimex syrup make baby drowsy?

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions
Hello, Doctor has prescribed colimex to my 6 weeks daughter to use for a week 3 times a day before every (breast)feed during this time she has stopped crying and now that I've stopped using this syrup she started crying again is not sleeping at all. Did she get addicted to this syrup that she is unable to sleep with out it and does colimex syrup make baby drowsy? She hasn't passed stool past 5 days though her tummy is not hard am still worried if this is causing colic
Posted Sat, 16 Nov 2013 in General Health
Answered by Dr. E Venkata Ramana 3 hours later
Brief Answer:
Colimex-DF doesn't cause sedation and addiction.

Detailed Answer:

Thank you for your query on Healthcare Magic.

Kids usually get colic around the age of 6 weeks. It can be relived by giving drops like Colimex-DF or Colic aid drops.

These drops usually contain dill oil and fenill oil which give relief from colicky pain.

Colimex-DF drops doesn't lead to addiction and dependency. And it doesn't contain any sedative drug to cause drowsiness in the child.

You can give Colimex-DF drops in prescribed dose whenever the child cries with colic.

And you can do gentle massage on baby tummy or hold the child in upright position with tummy on your shoulder which will make the child comfortable.

Kids around this age group pass stool once in 3 to 4 days, but as his tummy is soft nothing to worry. But because of not passing stool for a few days, there may be accumulation of gas in tummy and this will cause discomfort.

And colic, gas problems will settle down by the age of 3 or 4 months.

Hope I have answered your query, if you have any clarification please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor